MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE INTEGRA 22X1-1/2 RB TW; PISTON SYRINGE
Model Number 305313
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle integra 22x1-1/2 rb tw experienced a safety mechanism failure.The following information was provided by the initial reporter: nursing staff have reported a malfunction with a bd syringe/needle on (b)(6) 2021.There was a malfunction with the needle and it failed to retract.No harm to patient due to malfunction.Due to the nature of the malfunction of the syringe and needle it appeared that approximately 0.1 ml to 0.2 ml of lai failed to be administered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a device history record review was completed by our quality engineer team for provided material number 305313 and lot number 8141884.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle integra 22x1-1/2 rb tw experienced a safety mechanism failure.The following information was provided by the initial reporter: nursing staff have reported a malfunction with a bd syringe/needle on aug 31, 2021.There was a malfunction with the needle and it failed to retract.No harm to patient due to malfunction.Due to the nature of the malfunction of the syringe and needle it appeared that approximately 0.1 ml to 0.2 ml of lai failed to be administered.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2022-mar-17.Investigation summary it was reported that there was a malfunction and the needle failed to retract.To aid in the investigation, one sample in an opened packaging blister was received for evaluation by our quality team.A visual inspection was performed.The sample has the plastic shield and a needle hub, but there is no spring or needle.No further analysis could be completed.A device history record review was completed for provided material number 305313, lot number 8141884.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.To date, there have been no other similar events reported for this lot.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed, but a probable root cause could not be offered.

Brand Name
NEEDLE INTEGRA 22X1-1/2 RB TW
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12555234
Report Number1911916-2021-01041
Device Sequence Number11038184
Product Code MEG
UDI-Device Identifier30382903053132
UDI-Public30382903053132
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2023
Device Model Number305313
Device Catalogue Number305313
Device Lot Number8141884
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/05/2021
03/18/2022
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/26/2021
04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown